The Vestibular Migraine & Secondary Hydrops Community
Read our welcome post, user support wiki & visit our member recommended products page

Derealisation / disconnected


#21

Thanks hun I feel like Effexor May be my next port of call don’t quite know what else to try . Was this your first choice ?


#22

Amy…as you know im a reasonably long time sufferer and had a lot of meds and Effexor is the only one that helps outdoor visual vertigo and disconnected feeling. It may be worth a try…you have nothing to lose


#23

Thanks so much Eric just hearing others is so comforting sometimes I feel like if it’s lasted 13 months it’s just never gonna go away. It’s hard not to think like that . I know you had this the same I feel it it’s truly the worst symptom in my opinion.

Do you think topamax helped more than verapamil? Also what cbd do you use? Can’t remember if ur uk based.

As for fight or flight I also don’t agree I don’t think they even know it’s theyre opinion I think it’s mixed signals and the sensation is the effect of that. I went out to london on Sunday and actually felt like I was a passenger in my body when walking it no longer scares me but I feel not present in my life . However inside it has lessened so I hope that means it will eventually do that outside .

I’ve seen you post about the infrared stuff what is that?


#24

Honestly jo I’m with you I’m due to see another specialist gonna get his opinion and then I may just say sod it !!! Pitz is making me so bloated as well! Has Effexor taken that feeling away completely ?


#25

Not completely BUT im only on a low dose 37.5mg so plenty room to increase my dose. But when i started it i felt improvement within a couple of weeks. My worst time of day is getting up on a morning and getting dressed for work. Then i improve as the day goes on. Before Effexor i couldnt cross a road…too disorientated and drunk feeling. I felt like i was being pulled to the ground.


#26

Effexor has had a significant effect on the horrible drunk/derealization feeling for me. Hasn’t eliminated it completely but it has lessened quite a bit. Going up to 75mg Effexor tomorrow since the current dose is having only limited effect. Nortriptyline had little to no effect on the drunk/dizziness, and I don’t think the boatload of supplements have either (CoQ10, high-dose riboflavin, magnesium bisglycinate, etc etc).


#27

sort of, i got zoloft first but because psych thought it was only anxiety. The neuro changed me to effexor, I am at 150mg.


#28

Hi
Im more or less about the same as yourself improvement wise. I think a med increase may be my next move also.
Jo.


#29

I think MAV can be such a Big Beast to tackle a high enough dose is critical. I ‘wasted’ more than a year on 130mg Propranolol which only gave very limited success. More saw greater improvement but now again it’s struggling when challenged. No drug is going to totally control it I guess but it must be hard to know to stop increasing to meet demand. Unless of course like me you’ve reached the safe maximum. Helen


#30

I was considering increasing the Effexor dose to gain more migraine symptom control and yesterday my GP more or less insisted I do so—for depression. 75mg is a very low dose for mood control, I am told, though it’s viewed as high for migraine. Always interesting when your doctor tells you: “I’m very worried about you.”


#31

Well i get Botox for the migraine pain element of MAV the Effexor is what im taking for all the other symptoms. But like you 37.5mg isnt doing quite enough for me i still have horrible mornings when moving my head about to get dressed and bend down to put boots on etc…i feel im almost robotic so not to aggrevate the dizziness.


#32

That’s so interesting—quite a few people report feeling worst first thing in the morning. That is about the only time I feel pretty normal. I definitely worsen with activity—but at the same time can’t stop all activity. Though I have come pretty close over the last ten months. Our couch is now ruined due to a permanent dent from my huge ass.

I’m beginning acupuncture in a few weeks for the headache element. I am interested in Botox but with no income the cost is gasp-inducing for me, so I’m going to try the needles first.


#33

Well you have a sense of humour thats for sure :smile:. I get Botox on NHS otherwise i would be still struggling daily with chronic head and face pain


#34

I stayed on 75mg for four months and it did help my mood. I wanted to see if I could get better so I increased to 112.5 for a month and then 150mg since October. I do think it is a great antidepressant.


#35

Way off thread topic here but years back my brother had vertigo cured by acupuncture. He didn’t have MAV but severe (18 months off work mostly lying down) vertigo as a result of heavy lifting in his employment. Chinese person who did treatment said it had affected his neck. Couple of treatments, and cured. Weren’t you in road traffic accident? Helen


#36

That’s great to hear acupuncture was so positive for your relative. I was hit by a car, yes, but I had experienced chronic migraine at a low level for more than two years before that. The accident turned up the dial on the chronic migraine mightily, but I think it has to do with my brain, not my neck. There seems to be little downside to trying acupuncture so I’m giving it a go (and hoping it does not trigger an acute attack). And who knows, it might help. Though upping Effexor XR dose might too.


#37

I am slowly learning this as well. Most people who got radically better hopped on the monster dose as soon as they could tolerate it.


#38

Yes, I think the topamax helped a bit more than verapamil. I use Lazarus Naturals high potency CBD, out of Seattle, WA. 50mg per night.

Infrared light can help speed up the healing process of wounds by up to 2-3x. There are other studies to show it has helpful effects on mood and the brain in general. I think it is about as helpful as CBD for me, but probably not as much as the drugs. Hard to say, but there are no side effects.


#39

Great to hear that. Did you experience noticeable side effects with the high dose of Effexor? (I’m most concerned about additional fatigue and body soreness since I’m also dealing with chronic myofascial pain.)


#40

to be honest, I did not feel any side effects. The only thing that came up later I would say is the sugar craving, but I am not sure if it is the effexor or what, I have gained a few kilos (like 4), so I am back to running/swimming and containing my sweet cravings. Seems that effexor does not help with deep sleep, so I always feel I could be sleeping more. But I can manage. Go to 75 and see how you feel, don´t be afraid.